Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Started getting allergy after taking zoryl M2. Is it safe to take genter PL2?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 1981
Answered : 922 Questions
Question
I am taking Zoryl M2 medicine from last 4 years before lunch and dinner suddently allergy developed from this medicine. I consulted my Dr who changed the medicine to Genter PL2, after that 3 months normal now again the allergy problem.Please advise.
What to do, whether continue or rush to skin expert or to deabetic Dr. can u help me Sir
Posted Tue, 21 Aug 2012 in Medicines and Side Effects
 
 
Answered by Dr. Anil Grover 4 hours later
Hello Mr XXXXXXX
Thanks for writing in.
I am a medical specialist with an additional degree in Cardiology. Seventy percent of cardiology patients have diabetes. The first drug which we start in Metformin (a part of your original drug Zoryl M2 which contains glimiperide). Among hundred of patients with on metformin I have not encountered allergy. So the other salt might be responsible. I could not find composition of Genter PL2 may be some spelling mistake. My suggestion is to write the salt contained (which you can read from the drug pack) of the other drug or go back to your first doctor. Start with metformin (maximum dose is what patient can tolerate say 2500 mg sustained release preparation in two divided doses) and if it can not control your fasting blood sugar (and other test that is for glycated hemoglobin (HbA1C). HbA1C tells us about control over preceding 12 weeks) addition of other drug separately so that real culprit can be identified. As you have to take drugs life long, combined with exercise and diet control you can not take any allergy or absence of it or false implication of drug for it lightly. You can write a supplementary to me (your height weight and exercise you do including) about the salt contained within the drug you had written and get my suggestions, I will be be happy to answer your mail as soon as possible. Regards.
With Best Wishes

Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Started getting allergy after taking zoryl M2. Is it safe to take genter PL2? 17 hours later
sir, the correct name of drug is Gemer PL2
I developed allergy from the use of Zoryl M2 and again after 3 months of change of medicine to Gemer PL2 of Sun Pharma the same position exists, kindly advise me what to do, presently I am taking Gemer PL2 before breakfast and dinner with Volibo 0.2 with lunch & to much allergy in the body as before 3 months with Zoryl M2, so I contacted you, please recommend some medicine to switchover from the present medicines, I am 54 years old weight 72.5 height 5foot 4 inch.
 
 
Answered by Dr. Anil Grover 4 hours later
Dear Mr XXXXXXX

Start with 1000 mg Exer M (METFORMIN EXTENDED RELEASE) before breakfast and before Dinner. Take Volbo 0.2 mg with lunch. Because the offending salt causing allergy is sulfonyl-urea salt that is glimiperide let us see if Sugar can be controlled without it. You can not have allergy to Metformin the side effects are mostly diarrhea or constipation. If you feel too much side effect with this dose we can reduce it 850 mg twice a day. Measure Fasting Blood Sugar after 5 days. As this is part of the drugs you were taking so we are not prescribing anything new to you. If fasting blood sugar is acceptable continue with this regime otherwise write back or go to a doctor and ask him to add another salt. Once you achieve desired FBS then go get your glycated hemoglobin measured HbA1C and repeat every three months. Good Luck.
If you have any query please revert back to me.
Regards
With Best Wishes

Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor